| Model Number |
03.010.084 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
11/06/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, during an antegrade femur recon nail, while implanting an unknown femoral recon nail (frn) with hammer that blows to the threaded driving cap, the tip of the cap broke off in the recess of the insertion handle.The resident tightened the driving cap before this happened.Because of poor reduction and no way to back slap the nail out the surgeon decide to take off the insertion handle and use the extractor.Nail was removed successfully.He decided it was best to convert to a retrograde nail.Which was performed without any issues until they went to insert the spiral blade and the insertion handle was broken at the tip.The surgeon felt it would work and the procedure was completed without anymore disruptions.There was surgical delay of five to ten (5-10) minutes.Procedure and patient outcome was unknown.Concomitant device reported: unknown femoral recon nail (part # 04.033.069s, lot # unknown, quantity # 1), unknown hammer (part # unknown, lot # unknown, quantity # 1).This complaint involves three (3) devices.This is 3 of 3 for report (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 03.010.084.Synthes lot number: 5445580.Manufacturing site: hägendorf.Release to warehouse date: 05.April 2007.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the spiral blade inserter for retrograde femoral nails-ex (p/n 03.010.084 lot 5445580) was received showing both of its distal tips bent and deformed.The complaint condition is not confirmed.The inserter body also had light surface scratches and slight discoloration around the openings at the distal and proximal end.Device failure/ defect identified? yes.Dimensional inspection: a dimensional inspection was not performed due a lack of access to the relevant features and post-manufacturing damage.Document/ specification review: the following drawing(s) was reviewed: spiral blade inserter r/afn.Spiral blade inserter body r/afn.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? no.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is not confirmed and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.